Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A lower bound for the fundamental frequency of a convex region


Author: M. H. Protter
Journal: Proc. Amer. Math. Soc. 81 (1981), 65-70
MSC: Primary 35P15
DOI: https://doi.org/10.1090/S0002-9939-1981-0589137-2
MathSciNet review: 589137
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A lower bound for the first eigenvalue of the Laplace operator is obtained in terms of the radius of the largest ball which can be inscribed in a convex region in $ {R^n}$, $ n \geqslant 2$.


References [Enhancements On Off] (What's this?)

  • [1] W. K. Hayman, Some bounds for principal frequency, Applicable Anal. 7 (1978), 247-254. MR 0492339 (58:11468)
  • [2] J. Hersch, Sur la fréquence fondamentale d'une membrane vibrante; évaluation par défaut et principe de maximum, J. Math. Phys. Appl. 11 (1960), 387-413. MR 0125319 (23:A2622)
  • [3] R. Osserman, A note on Hayman's theorem on the bass note of a drum, Comment. Math. Helv. 52 (1977), 545-555. MR 0459099 (56:17297)
  • [4] -, Bonneson-style isoperimetric inequalities, Amer. Math. Monthly 86 (1979), 1-29. MR 519520 (80h:52013)
  • [5] L. E. Payne and I. Stakgold, On the mean value of the fundamental mode in the fixed membrane problem, Applicable Anal. 3 (1973), 295-303. MR 0399633 (53:3476)
  • [6] M. H. Protter, Lower bounds for the first eigenvalue of elliptic equations, Ann. of Math. (2) 71 (1960), 423-444. MR 0111923 (22:2781)
  • [7] M. E. Taylor, Estimate on the fundamental frequency of a drum, Duke Math. J. 46 (1979), 447-453. MR 534061 (81g:35097)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35P15

Retrieve articles in all journals with MSC: 35P15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0589137-2
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society